Wieler solenoids, Cuntz–Pimsner algebras and K-theory
Journal article, 2017

We study irreducible Smale spaces with totally disconnected stable sets and their associated (Formula presented.)-theoretic invariants. Such Smale spaces arise as Wieler solenoids, and we restrict to those arising from open surjections. The paper follows three converging tracks: one dynamical, one operator algebraic and one (Formula presented.)-theoretic. Using Wieler’s theorem, we characterize the unstable set of a finite set of periodic points as a locally trivial fibre bundle with discrete fibres over a compact space. This characterization gives us the tools to analyse an explicit groupoid Morita equivalence between the groupoids of Deaconu–Renault and Putnam–Spielberg, extending results of Thomsen. The Deaconu–Renault groupoid and the explicit Morita equivalence lead to a Cuntz–Pimsner model for the stable Ruelle algebra. The (Formula presented.)-theoretic invariants of Cuntz–Pimsner algebras are then studied using the Cuntz–Pimsner extension, for which we construct an unbounded representative. To elucidate the power of these constructions, we characterize the Kubo–Martin–Schwinger (KMS) weights on the stable Ruelle algebra of a Wieler solenoid. We conclude with several examples of Wieler solenoids, their associated algebras and spectral triples.

Author

R.J. Deeley

University of Hawaii

Magnus C H T Goffeng

Chalmers, Mathematical Sciences

University of Gothenburg

B. MESLAND

University of Hanover

M.F. WHITTAKER

University of Glasgow

Ergodic Theory and Dynamical Systems

0143-3857 (ISSN) 1469-4417 (eISSN)

Vol. 38 2942-2988

Roots

Basic sciences

Subject Categories

Geometry

Mathematical Analysis

DOI

10.1017/etds.2017.10

More information

Latest update

12/16/2018